Home » Birth Control Pills » Fibroid Tumors Link to Birth Control Pills

Fibroid Tumors Link to Birth Control Pills

What women new to taking birth control pills need to know is that there is a link between fibroid tumors and estrogen.  Although the true cause of fibroids is not known, it is known that fibroid tumors grow during taking birth control pills and during pregnancy when more hormones are released.  After menopause the tumors do shrink because the estrogen is no longer produced.  In some cases they may even disappear.

What women need to know is the many types of fibroids tumors there are.  Read my post, What Are Fibroid Tumors, to understand what they are and where they grow.  There are various types of treatments, evasive and non-evasive procedures that can help treat and remove fibroid tumors.

If you have been diagnosed with having fibroid tumors, you should be aware of the many current procedures that are available to you and what your choices are in terms of treating them.  Treatments are evasive and non-evasive and it is important to know what you are a candidate for.  Depending on your individual case your OB/GYN will be able to tell you through examination what is available and what is best for you.

Be sure to obtain as many opinions as necessary for making a final decision, if your health is at risk, the best decision may be the only decision.  Because once you go down that road, in many casing there is no reversing the procedure.  That’s why it is important to understand what you are dealing with.  If you don’t receive during an examination when you are diagnosed, request an ultrasound.

In my case I had a total hysterectomy due to where the fibroid tumors were growing which caused the removal of my uterus altogether.  I had several tumors, which put together, formed the size of a small melon.  I no longer have a period nor do I feel the discomfort I felt before they were removed.  I’d conducted all of the research I needed to know what was available in order to make an informed decision based on my condition and my research.  My fibroid tumors were from long-term use of birth control pills.

Today’s birth control pills cause me to worry about the decreasing number of periods per year, versus the regular 12-month cycle.  I can’t help but wonder if this is not putting women at greater risk for fibroid tumors and/or other health risk.

I have been researching this because a dear friend of mind was recently hospitalized for heavy and uncontrollable bleeding to where she lost so much blood she was near death.  And this was from her recently starting to take Seasonique.

Some of the comments I read on the side effect of using Seasonique is worrisome.  I found these comments on Seasonique’s web site that talks about the side effects experience recently posted:

“The first month and a half of me taking seasonique has been good, after that it has been down hill and hell. I get these un-bearable cramps and pains in my stomach all day, I have even been taking medicine to keep my cramps away periodically through out my whole day,they only seem to get worse. I have migrains through out the whole day,I get pissed off easily and worst of all I have been heavily bleeding for 3 weeks. I recommend this birth control to no one, it will make you miserable and that’s a guarentee.!!!”

“I decided my senior year that after suffering irregular and severly painful and stressful menstral cycles and being in a three year relationship I should start considering birth control. Immediately after starting, I got my period. It was not common to start bleeding until you came to the last pills of the three months but the even more uncommon side effect was having my period for 8 weeks until finally consulting my doctor and having to discontinue taking the pills for 3 days for it to finally stop. I now have frequent spotting that make my mood swings strenuous on my life and relationships and makes my stomach hurt and acne flare. I am greatful I am not pregnant, but I would have also appreciated all the other health benefits I thought I would get and not have had to deal with all the other unexpected side effects.”

My suggestion is before using any of these new fang-dangled birth control pills that women check with their physician to see if whether or not it is actually healthy to reduce the 12-month cycle down to four and whether or not the side effects are worth what I’ve read so far.

Advertisements

2 thoughts on “Fibroid Tumors Link to Birth Control Pills

  1. Pingback: The Ultimate in Family Planning - Kale University

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s